Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 28, 2012Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 28, 2012, 4:33 PM EDT for Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 4:33 PM EDT (20:33 UTC)
Expired
Jul 28, 2012, 5:00 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS82 KMFL 282033
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT SAT JUL 28 2012

FLZ063-066-282100-
GLADES FL HENDRY FL 
433 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN GLADES COUNTY 
  NORTHEASTERN HENDRY COUNTY 

* UNTIL 500 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHEAST AT 15
  MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2682 8095 2681 8094 2680 8095 2678 8094
      2676 8090 2675 8089 2667 8088 2662 8091
      2670 8108 2683 8103
TIME...MOT...LOC 2033Z 204DEG 15KT 2673 8094

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:17 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 28, 3:17 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT SAT JUL 28 2012

.UPDATE...THE EAST COAST METRO SAW SCATTERED SHOWER AND TSTORMS
ACTIVITY THIS AFTERNOON. ACTIVITY HAS SINCE DISSIPATED, THOUGH
THERE IS A CELL IN NORTHERN PALM BEACH METRO AND A RECENT SHOWER
OVER NE MIAMI-DADE. SATELLITE IMAGERY SHOWS A CU LINE ACROSS THE
MIAMI-DADE AND BROWARD METRO...SO ADDITIONAL DEVELOPMENT IS
POSSIBLE INTO EARLY EVENING. COVERAGE OVER THE NW INTERIOR IS NOW
INCREASING OVER GLADES/HENDRY. DID A QUICK FORECAST UPDATED TO
INCREASE POPS ACROSS THE BOARD. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 207 PM EDT SAT JUL 28 2012/

AVIATION...

THE THUNDERSTORMS THAT RECENTLY AFFECTED THE EAST COAST TERMINALS
EXCEPT FOR TERMINAL KPBI HAVE MOSTLY DISSIPATED ALTHOUGH THERE IS
LINGERING ACTIVITY IN THE VICINITY OF TERMINALS KFXE AND KFLL WITH
BRIEF PERIODS OF SUB-VFR CONDITIONS POSSIBLE OVER THE NEXT HOUR OR
TWO. TERMINAL KAPF WILL CONTINUE TO HAVE POTENTIAL FOR SHOWERS
AND/OR THUNDERSTORMS INTO THE EARLY EVENING HOURS WITH BRIEF
PERIODS OF SUB-VFR CONDITIONS POSSIBLE. OUTFLOW BOUNDARIES FROM
THE EAST COAST CONVECTION IS SPAWNING NEW SHOWERS AND
THUNDERSTORMS WITH THE EAST COAST TERMINALS HAVING A CHANCE OF
BRIEF PERIODS OF SUB-VFR CONDITIONS INTO THE EARLY EVENING HOURS
WITH OCCURRENCE OF ANY SHOWERS AND/OR THUNDERSTORMS.

60

PREV DISCUSSION... /ISSUED 136 PM EDT SAT JUL 28 2012/

DISCUSSION...
THE DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN U.S. HAS SEPARATED
THE UPPER LEVEL RIDGE THAT HAS BEEN OVER S FLA THE PAST FEW DAYS
INTO TWO SEPARATE CELLS. ONE CELL OF HIGH PRESSURE WAS CENTERED OVER
THE SOUTHERN PLAINS WITH THE OTHER OVER THE ATLC. S FLA WILL BE IN A
COL AREA BETWEEN THE CELLS...AN AREA OF LIGHT WINDS ALOFT ALONG WITH
A SLOW INCREASE IN INSTABILITY. THE DRY SUBSIDENT LAYER OVER S FLA
CONTINUES TO GRADUALLY WEAKEN AND DISSIPATE. THIS PATTERN CHANGES
VERY LITTLE IN THE SHORT AND LONG TERM THOUGH SOME FLUCTUATION OF
THE POSITIONING OF THE 2 HIGH PRESSURE CELLS AND THE COL MAY OCCUR.

FOR THE SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...AFTER EVENING
CONVECTION MAINLY OVER THE INTERIOR AREAS...MINIMAL SHOWERS MAY
OCCUR NIGHTLY MAINLY OVER THE COASTAL WATERS THOUGH THERE IS A
POSSIBILITY OF SOME SNEAKING ONSHORE BUT NOT ENOUGH TO PLACE IN THE
FORECAST AT THIS TIME. DURING THE DAY...SEA BREEZE BOUNDARIES AND
AMPLE SUNSHINE/HEATING SHOULD GENERATE ISOLATED TO SCATTERED
CONVECTION ACROSS THE INTERIOR BUT POSSIBLY THE INTERIOR SUBURBS OF
THE COASTAL METRO AREAS AS WELL. IT WILL REMAIN HAZY WITH YELLOW
SUNRISES/SUNSETS WITH MILKY DAYTIME SKIES AT LEAST THROUGH SUNDAY.
TEMPERATURES WILL CARESS 90 AT THE IMMEDIATE COASTAL AREAS WITH UP
TO THE MID 90S IN THE INTERIOR. HEAT INDICES NEAR 100 AT THE COASTS
TO THE AROUND 105 IN THE INTERIOR. LOW TEMPERATURES BE IN THE 70S TO
AROUND 80 DEGREES AT THE E COAST.

EXTENDED PERIOD...TUESDAY THROUGH SATURDAY...LITTLE CHANGE UNTIL
MIDWEEK AS A TROPICAL WAVE OVER GREATER HISPANIOLA LATE WEDNESDAY
BEGINS TO AFFECT S FLA WITH WITH GRADUAL INCREASING MOISTURE. THE
NORTHERN PORTION OF THE WAVE MAY PASS ACROSS THE S AREA SOMETIME
THURSDAY INTO FRIDAY WITH THE INCREASED MOISTURE HANGING AROUND INTO
THE WEEKEND. AT THIS TIME...WILL KEEP THE EXTENDED FORECASTS IS AS
IT APPEARS CONVECTION WILL STILL BE SCATTERED.

MARINE...WINDS WILL BE LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS
IN ALL MARINE ZONES THROUGH THE PERIOD.

FIRE WEATHER...NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES WILL
REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  77  90 / 20 10 10 20
FORT LAUDERDALE  78  90  79  90 / 20 10 10 20
MIAMI            78  91  78  91 / 20 10 10 20
NAPLES           76  91  76  90 / 20 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 28, 3:17 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT SAT JUL 28 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
317 PM EDT SAT JUL 28 2012

...ISOLATED THUNDERSTORMS COASTS, SCATTERED INLAND THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER INTERIOR
SOUTH FLORIDA WITH ISOLATED THUNDERSTORMS TOWARDS THE COASTS. THE
PRIMARY THREATS FROM THE STRONGEST STORMS WILL BE FREQUENT
LIGHTNING STRIKES ALONG WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS.

WIND: THE STRONGEST STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH.

WATERSPOUTS: THE COMBINATION OF A FAVORABLE LOW LEVEL WIND PROFILE
AND CLOUD CONVERGENCE BANDS WILL CREATE A SLIGHT RISK OF
WATERSPOUTS ACROSS THE GULF AND ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES AROUND 105 DEGREES ARE POSSIBLE EACH DAY,
ESPECIALLY ACROSS INTERIOR PORTIONS OF THE REGION DURING THE
AFTERNOON HOURS.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY INTO THE UPCOMING
WEEK. A SLIGHT INCREASE IN MOISTURE IS POSSIBLE SOMETIME THROUGH
THE MID WEEK PERIOD, WHICH MAY TRANSLATE TO SLIGHTLY HIGHER RAIN
CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jul 28, 12:32 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EDT SAT JUL 28 2012

FLZ073-281715-
INLAND MIAMI-DADE COUNTY FL
1232 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 115 PM EDT

* AT 1227 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
  NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  HOMESTEAD GENERAL AIRPORT...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

LAT...LON 2546 8062 2557 8075 2565 8066 2570 8054
      2551 8047 2549 8047 2543 8056
TIME...MOT...LOC 1632Z 145DEG 7KT 2550 8054

60
Special weather statement, Jul 28, 12:46 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT SAT JUL 28 2012

FLZ071>074-281715-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
1246 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 115 PM EDT

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PEMBROKE PINES...AND MOVING NORTHWEST AT
  10 MPH.

* THE STORM WILL AFFECT...
  PEMBROKE PINES...
  SOUTHWEST RANCHES...
  INTERSECTION U.S. 27 PINES BLVD...
  INTERSECTION I-75 AND GRIFFIN ROAD...
  DAVIE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

LAT...LON 2598 8044 2613 8053 2620 8043 2622 8030
      2604 8024 2600 8024 2595 8025 2593 8038
TIME...MOT...LOC 1645Z 157DEG 9KT 2601 8034

60
Local storm report, Jul 28, 12:51 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1251 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FUNNEL CLOUD     HOMESTEAD               25.48N 80.47W
07/28/2012                   MIAMI-DADE         FL   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICER AS WELL AS THE HOMESTEAD AIRPORT
            OBSERVER REPORTED A TINY FUNNEL CLOUD DEVELOPING AT ABOUT
            2 MILES SOUTHWEST FROM THE HOMESTEAD GENERAL AIRPORT.

&&

RIVERA
Special weather statement, Jul 28, 1:16 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
116 PM EDT SAT JUL 28 2012

FLZ071-072-172-281800-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD
COUNTY FL
116 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY

* UNTIL 200 PM EDT

* AT 111 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR DAVIE...AND MOVING NORTH AT 10 MPH.

* THE STORM WILL AFFECT...
  PLANTATION...
  SAWGRASS MILLS MALL...
  SUNRISE...
  LAUDERDALE LAKES...
  TAMARAC...
  NORTH LAUDERDALE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

LAT...LON 2615 8040 2628 8038 2625 8022 2619 8012
      2612 8016 2604 8019 2603 8026 2609 8041
TIME...MOT...LOC 1716Z 197DEG 9KT 2611 8029

60
Special weather statement, Jul 28, 1:21 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT SAT JUL 28 2012

FLZ069-070-281745-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
121 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 145 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING NORTHWEST AT 5
  MPH.

* THE STORM WILL AFFECT...
  RURAL WESTERN COLLIER COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2628 8179 2631 8170 2615 8166 2610 8174
      2615 8182 2626 8183
TIME...MOT...LOC 1721Z 153DEG 5KT 2617 8173

60
Special weather statement, Jul 28, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT SAT JUL 28 2012

FLZ063-066-282100-
GLADES FL HENDRY FL
433 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN GLADES COUNTY
  NORTHEASTERN HENDRY COUNTY

* UNTIL 500 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHEAST AT 15
  MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2682 8095 2681 8094 2680 8095 2678 8094
      2676 8090 2675 8089 2667 8088 2662 8091
      2670 8108 2683 8103
TIME...MOT...LOC 2033Z 204DEG 15KT 2673 8094

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Jul 28, 12:46 PM EDTSpecial Weather StatementMFLBroward29 min
Jul 28, 1:16 PM EDTSpecial Weather StatementMFLBroward44 min
Jul 28, 1:21 PM EDTSpecial Weather StatementMFLCollier24 min
Jul 28, 4:31 PM EDTSpecial Marine WarningMFL44 min
Jul 28, 4:41 PM EDTSpecial Weather StatementMFLHendry49 min
Jul 28, 5:09 PM EDTAreal Flood AdvisoryMFLGlades, Hendry54 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.